What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 9, 2:51 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 9, 2:51 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
351 AM EDT Thu Apr 9 2020
.SYNOPSIS...
Temperatures well above normal will continue today before a cold
front moves across the area tonight. An isolated shower or
thunderstorm is possible through midday today. Below normal
temperatures will move in for the end of the week. Developing
low pressure along South Central U.S. may bring showers and
thunderstorms to the region early next week, along with a return
of warm weather.
&&
.NEAR TERM /THROUGH FRIDAY/...
Latest sfc analysis shows high pressure well offshore with a cold
front stretching down through the OH Valley. A large area of pre-
frontal convection is currently entering extreme western NC/SC. This
will make it into the fa by mid morning, however as most guidance is
showing by the time it gets here it should be isolated in nature, as
there's plenty of dry air in place over the area. Timing of day is
not conducive as well. By late morning any rain chances end, giving
way to a dry and sunny aftn. Main story today will be elevated fire
danger, due to RH falling to 25-30% and 15-20 mph winds gusting up
to 30 mph. Temps fall to the low/mid 50s tonight following the cold
fropa.
Continued dry and mostly sunny into Fri with aftn fire wx concerns
again...RH down to 20-25% with sustained winds up to 15-20 mph.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Biggest concern through Sat night will be lows Fri night/Sat morning
and potential for an hour or 2 of temps around freezing in coldest
locations. Guidance has shifted the center of the high ever so
closer for Sat morning, opening up the door for light to calm winds
in some areas (mainly inland) around daybreak Sat. Partial thickness
and 850 temps point to widespread temps in the upper 30s with mid to
low 30s possible in cold spots. Frost will not be a concern
given the dryness of the airmass.
Progressive flow aloft quickly moves the surface high east Sat, with
the center sliding offshore around midday. Weak return flow is slow
to develop and highs Sat will end up below climo despite mostly
sunny skies for a majority of the day. Moisture does start to
increase late in the day, a trend that will continue overnight.
Front stalled to the south is lifted north by return flow around the
backside of the high. Front is unlikely to pass before the end of
Sat night, but clouds will spread over the area with some light rain
breaking out across portions of SC close to daybreak. Sat night lows
will end up near climo inland and slightly above climo along the
coast, with both areas likely to see rising temperatures
overnight.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Warm front lifts north across the area Sun by low moving from the
Lower MS valley Sun morning to the OH Valley Sun evening. Cold front
associated with the low moves across the area early Mon, bringing an
end to rain. Cold front lacks cold air and the combination of mostly
clear skies and southwest flow keeps highs well above climo Mon.
Secondary fropa Mon night, with colder air dropping temps near climo
Tue. Secondary cold push arrives early Wed as the 5h trough moves
into the Southeast, dropping temps below climo Wed. Cannot rule out
isolated showers late Tue into Wed with a possible shortwave ejected
by the longwave trough. However, confidence is quite low and for now
will keep pop confined to low chance.
- Best rain chances Sun and first part of Sun night.
- Strong warm advection will result in temps near to slightly
above climo Sun and well above Sun night.
- Passage of multiple cold front drops above climo temps
Mon/Mon night to near climo Tue/Tue night and below climo Wed.
- Lower rainfall chances beyond midday Mon.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Mainly VFR through the 06Z TAF period. Isolated convection is
ending across the area early this morning. Other shwrs/tstms
are possible later this morning, but the chances are not high
enough to warrant mention in the TAFs. Main story today will be
gusty W winds with an approaching cold front...gusts up to ~25
kt. No vsby/cig issues outside of any tstms.
Extended Outlook...VFR conditions continue through the end of
the week. Some restrictions possible Sunday and Monday with an
approaching low pressure system.
&&
.MARINE...
SW flow continues early today ahead of an approaching cold front.
Winds shift to W the NW following the cold fropa. As for
speeds...expect 10-20 kt winds from today until late Fri with
frequent gusts of 25 kt expected. Due to the gusts and collaboration
with neighbors have decided to hoist a Small Craft Advisory from
this aftn through early Fri evening. Seas only at 2-4 ft, possibly
up to 5 ft out 20nm at times, and mainly wind wave driven.
Northerly winds Fri night into Saturday will weaken and eventually
become southerly as the center of the high shifts offshore in the
afternoon. Southeast flow will increase late Sat night and on Sun as
gradient tightens. Speeds in excess of 25 kt will be possible later
Sun and Sun night with potential for occasional gale force gusts.
Winds veer from southeast Sun to southwest Mon with speeds dropping
under 20 kts late in the day. Offshore flow Fri night and decreasing
wind speeds Sat will drop seas to 2 ft or less into Sat night. Seas
start to build in response to increasing southerly winds with
southerly wind wave reaching 6 ft by midday Sun and peaking in
excess of 10 ft Sun night. Seas remain above 6 ft Mon.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 10 AM this morning to 3 AM EDT
Friday for NCZ107.
MARINE...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Friday for AMZ250-252-254-256.
&&
NEAR TERM...MAS
SHORT TERM...III
LONG TERM...III
AVIATION...MAS
MARINE...MAS/IIIHazardous weather outlook, Apr 9, 2:10 AM EST, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
310 AM EDT Thu Apr 9 2020
NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056-
058-059-100715-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry-
Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry-
310 AM EDT Thu Apr 9 2020
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...Today and tonight.
Elevated fire danger today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Elevated fire danger Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-100715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
310 AM EDT Thu Apr 9 2020
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT FRIDAY...
This Hazardous Weather Outlook is for the adjacent Coastal Waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Small Craft Advisory.
Small Craft Advisory conditions likely again Sunday through Monday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ107-100715-
Inland New Hanover-
310 AM EDT Thu Apr 9 2020
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM
EDT FRIDAY...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
In addition, elevated fire danger today.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Elevated fire danger Friday. Also, minor coastal flooding possible
with the high tide cycles through at least Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 9, 2:14 AM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington NC
314 AM EDT Thu Apr 9 2020
SCZ017-023-024-032-033-039-091600-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Including the cities of Bennettsville, McColl, Hartsville,
Darlington, North Hartsville, Dillon, Florence, Marion, Mullins,
and Kingstree
314 AM EDT Thu Apr 9 2020
...Increased Fire Danger today...
The coupling of low relative humidity and gusty winds this
afternoon will lead to an increased fire danger. Relative
humidity values will drop to 25 to 30 percent, accompanied by
northwest winds of 15 to 20 mph with occasional gusts up to 30
mph.
The South Carolina Forestry Commission issued a statewide burning
ban on Tuesday, April 7 that remains in effect until further
notice.
Special weather statement, Apr 9, 5:09 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington NC
609 AM EDT Thu Apr 9 2020
SCZ033-058-059-091100-
Marion SC-Northern Horry SC-Central Horry SC-
609 AM EDT Thu Apr 9 2020
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN HORRY AND CENTRAL
MARION COUNTIES UNTIL 700 AM EDT...
At 607 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rains, or 8 miles south of Marion, moving east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marion, Horry, Loris, Hickory Grove, Galivants Ferry, Homewood,
Adrian, Gapway, Nixonville, Rains, Hammond, Bayboro, Allsbrook, Green
Sea, Goretown, Brittons Neck, Aynor and Loris Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3418 7954 3416 7891 3409 7882 3381 7884
3395 7949 3397 7948 3397 7950 3399 7952
3404 7951 3407 7954 3410 7953 3410 7952
3413 7952 3413 7953 3414 7954
TIME...MOT...LOC 1007Z 279DEG 38KT 3406 7936
SCALORASpecial weather statement, Apr 9, 5:37 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington NC
637 AM EDT Thu Apr 9 2020
SCZ017-023-024-032-033-039-055-058-059-092000-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
Including the cities of Bennettsville, McColl, Hartsville,
Darlington, North Hartsville, Dillon, Florence, Marion, Mullins,
Kingstree, Andrews, Conway, Longs, Bucksport, Loris, Green Sea,
and Aynor
637 AM EDT Thu Apr 9 2020
...Increased Fire Danger today...
The coupling of low relative humidity and gusty winds this
afternoon will lead to an increased fire danger. Relative
humidity values will drop to 25 to 30 percent, accompanied by
northwest winds of 15 to 20 mph with occasional gusts up to 30
mph.
The South Carolina Forestry Commission issued a statewide burning
ban on Tuesday, April 7 that remains in effect until further
notice.
NCZ087-096-099-105-107-109-092000-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-
Including the cities of Lumberton, Elizabethtown, Bladenboro,
Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw,
Wilmington, Boiling Spring Lakes, Leland, and Shallotte
637 AM EDT Thu Apr 9 2020
...Increased Fire Danger today...
The coupling of low relative humidity and gusty winds this
afternoon will lead to an increased fire danger. Relative
humidity values will drop to 25 to 30 percent, accompanied by
northwest winds of 15 to 20 mph with occasional gusts up to 30
mph.